MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP REDUCER PART FOR IMPACTOR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP REDUCER PART FOR IMPACTOR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75023344
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during inspection of a total hip replacement the polarcup reducer part for impactor was missing form tray due to being broken and discarded.No case involved.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that during inspection of a total hip replacement the polarcup reducer part for impactor (75023344), which intent use is in treatment, was missing form tray due to being broken and discarded.To date no device was returned and no batch number was communicated.A thorough investigation could therefore not be conducted.The reported damage of the device can not be confirmed, no pictures were received either.However there are several complaints for this specific type of instrument, which reported a damage or broken component, but without the needed information we can not determine batch related issues in this case.This complaint will be closed.No findings are available and the root cause can not be established.Should additional information get available in future this complaint will be re-assessed and further investigations can be performed.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all instruments must be inspected and controlled for proper functioning after cleaning/disinfection.Smith + nephew will monitor this device for similar issues.

Brand Name
POLARCUP REDUCER PART FOR IMPACTOR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11500023
Report Number9613369-2021-00120
Device Sequence Number2844021
Product Code JDI
UDI-Device Identifier07611996112337
UDI-Public07611996112337
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75023344
Device Catalogue Number75023344
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1